Welcome, Guest. Please Login or Register
Clusterheadaches.com
 
Search box updated Dec 3, 2011... Search ch.com with Google!
  HomeHelpSearchLoginRegisterEvent CalendarBirthday List  
 





Page Index Toggle Pages: 1
Send Topic Print
Lamictal (Read 5728 times)
Strong Mama
CH.com Newbie
*
Offline


I Love CH.com!


Posts: 18
in the swamp, ga
Gender: female
Lamictal
Mar 2nd, 2013 at 2:17pm
 
My husbands neuro gave him this last week and his headaches are completely gone. This is a medicine made for seizures and bipolar and not FDA approved but has been known to help some headache sufferers.
Back to top
  

We may not catch the beast, but we can tame it!
AaronandJoy Reynolds  
IP Logged
 
Brew
CH.com Sponsor
CH.com Alumnus
***
Offline




Posts: 14163
Re: Lamictal
Reply #1 - Mar 2nd, 2013 at 3:18pm
 
Do you think the D3 regimen might have had something to do with it? Here's a list of potential side effects from Lamictal:

Quote:
Lamotrigine prescribing information has a black box warning about life-threatening skin reactions, including Stevens–Johnson syndrome, DRESS syndrome and toxic epidermal necrolysis.[24] The manufacturer states that nearly all cases appear in the first 2 to 8 weeks of therapy and if medication is suddenly stopped then resumed at the normal dosage. Patients should seek medical attention for any unexpected skin rash, as its presence is an indication of a possible serious or even deadly side-effect of the drug. Not all rashes that occur while taking lamotrigine progress to SJS or TEN. Between 5 to 10% of patients will develop a rash, but only one in a thousand patients will develop a serious rash. It is thought that one in 50,000 exposed patients may die from the rash.[citation needed] Rash and other skin reactions are more common in children, so this medication is often reserved for adults.

There is also an increased incidence of these eruptions in patients who are currently on, or recently discontinued a valproate-type anticonvulsant drug, as these medications interact in such a way that the clearance of both is decreased and the effective dose of lamotrigine is increased.

As of December 2010, lamotrigine carries an FDA black box warning for aseptic meningitis.[25]

Side-effects such as rash, fever, and fatigue are very serious, as they may indicate incipient Stevens–Johnson syndrome, toxic epidermal necrolysis, DRESS syndrome or aseptic meningitis.[25]

Other side-effects include loss of balance or coordination, double vision, crossed eyes, pupil constriction, blurred vision, dizziness and lack of coordination, drowsiness, insomnia, anxiety, vivid dreams or nightmares, dry mouth, mouth ulcers,[citation needed] memory and cognitive problems, mood changes, runny nose, cough, nausea, indigestion, abdominal pain, weight loss, missed or painful menstrual periods, and vaginitis. The side-effect profile is different for different patient populations.[25]

Lamotrigine has been associated with a decrease in white blood cell count (leukopenia).[26] Lamotrigine does not prolong QT/QTc in TQT studies in healthy subjects

I would strongly encourage your husband to try one thing at a time. If it were me, I wouldn't be toying around with an off-label application of something that carries a black-box side effect warning.

The only side effect of a properly dosed vitamin D3 regimen is that he'll end up feeling better.
Back to top
  

"I have been asked if I have changed in these past 25 years. No, I am the same. Only more so."  --Ayn Rand
 
IP Logged
 
Strong Mama
CH.com Newbie
*
Offline


I Love CH.com!


Posts: 18
in the swamp, ga
Gender: female
Re: Lamictal
Reply #2 - Mar 2nd, 2013 at 4:01pm
 
Thanks, he is still taking the d3. He does NOT have cluster headache. He now dx with hemacrania continua instead. If he even stops taking the lamictal one day, he gets KIP 10 at night. Its the lamictal helping him. He even misses one dose(to see) and he gets them back. He also went up on verampimil to 360 a day, instead of 200.

We are aware of the rashes, etc. So far, he doesnt have anything but the neuro said if he got them to stop taking it(obviously lol) but so far, it has saved our and his life. He is normal again. He can sleep 10 hours at night and not wake once with a headache. He can lie flat and not get a headache. He went from taking two sumavel shots and 3 imitrexes a day to nothing. We are very very grateful for the medicine so far.
Back to top
  

We may not catch the beast, but we can tame it!
AaronandJoy Reynolds  
IP Logged
 
Brew
CH.com Sponsor
CH.com Alumnus
***
Offline




Posts: 14163
Re: Lamictal
Reply #3 - Mar 2nd, 2013 at 7:18pm
 
Well, then I hope his good fortune continues.
Back to top
  

"I have been asked if I have changed in these past 25 years. No, I am the same. Only more so."  --Ayn Rand
 
IP Logged
 
Bob Johnson
CH.com Alumnus
***
Offline


"Only the educated are
free." -Epictetus


Posts: 5965
Kennett Square, PA (USA)
Gender: male
Re: Lamictal
Reply #4 - Mar 3rd, 2013 at 8:37am
 
While the list of side effects you have received is interesting they only serve to arouse anxiety and encourage rejection of the med.

What is missing are any data about the rates which any of these effects occur. Without them, you can't make an intelligent decision about the benefit vs. side effects equation. (See Multimedia File Viewing and Clickable Links are available for Registered Members only!!  You need to Login or Register for detailed information, including % of side effects  [under the sections for professionals], on this and any med.)

By all means, bring the issue up to your doc. But, in general, your best defense is to know about these possibilities, watch for them, and stay in contact with your doc at the first sign.
Back to top
« Last Edit: Mar 3rd, 2013 at 2:57pm by Bob Johnson »  

Bob Johnson
 
IP Logged
 
Lenny
CH.com Alumnus
***
Offline


I love YaBB 1G - SP1!


Posts: 642
Los Angeles,CA
Gender: male
Re: Lamictal
Reply #5 - Mar 3rd, 2013 at 1:42pm
 
Strong Mama wrote on Mar 2nd, 2013 at 2:17pm:
My husbands neuro gave him this last week and his headaches are completely gone. This is a medicine made for seizures and bipolar and not FDA approved but has been known to help some headache sufferers.


This is great news...i am elated for your hubby...my doc and i were talking a few months ago in regard of this medication...he mentioned to me that he has a few patients that suffer from sunct (sp) and this has stopped their attacks 100%...he also has 2-cch where this has helped them out big time (they still get attacks) but nothing like before...i was supposed to start this in the beginning of feb...i balked after reading up of what it can cause,etc...even though it is a very small % (i have that type of luck Cheesy Cheesy Cheesy)...just so you know,this is FDA approved...that's great to hear of how its working its magic for your hubby and may it continue FOREVER  Smiley Smiley Smiley.....Lenny
Back to top
  

yes a newbie,unfortunately not to the beast!!!Chronic - Clusterhead
 
IP Logged
 
Strong Mama
CH.com Newbie
*
Offline


I Love CH.com!


Posts: 18
in the swamp, ga
Gender: female
Re: Lamictal
Reply #6 - Mar 17th, 2013 at 5:52pm
 
Thanks Lenny,he is still headache free, no side effects but a happy family!
Back to top
  

We may not catch the beast, but we can tame it!
AaronandJoy Reynolds  
IP Logged
 
chrisw
CH.com Old Timer
****
Offline




Posts: 315
x0|turnersville|NJ,USA
Gender: female
Re: Lamictal
Reply #7 - Mar 22nd, 2013 at 9:51pm
 
I had a neighbor who got steven johnsons syndrome a few yrs back,  it was completely awful.  Damn near killed him,  I dont think I would risk any drug that had that as a possibility as   a side effect.  BE careful.  PFDAN   Smiley
Back to top
  
christine neville weaver  
IP Logged
 
Page Index Toggle Pages: 1
Send Topic Print

DISCLAIMER: All information contained on this web site is for informational purposes only.  It is in no way intended to be used as a replacement for professional medical treatment.   clusterheadaches.com makes no claims as to the scientific/clinical validity of the information on this site OR to that of the information linked to from this site.  All information taken from the internet should be discussed with a medical professional!